Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 10, 2011, 12:59 AM EDT for Volusia County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2011, 12:59 AM EDT (04:59 UTC)
- Expired
- Oct 10, 2011, 3:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067
WWUS82 KMLB 100459
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 AM EDT MON OCT 10 2011
FLZ141-100700-
COASTAL VOLUSIA COUNTY-
1259 AM EDT MON OCT 10 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER COASTAL VOLUSIA COUNTY...
* UNTIL 300 AM EDT.
AT 1253 AM EDT...A GALE CENTER THAT HAD MOVED ONSHORE ACROSS
NORTHERN BREVARD COUNTY HAD PRODUCED A TIGHT PRESSURE GRADIENT ALONG
THE VOLUSIA COUNTY COAST. THE TIGHT PRESSURE GRADIENT WILL CAUSE
WINDS TO FURTHER INCREASE ALONG THE COAST TO 30 TO 40 MPH FROM THE
EAST WITH GUSTS TO 45 TO 55 MPH ALONG THE BEACHES THROUGH 3 AM.
THESE STRONG WINDS WILL AFFECT COASTAL SECTIONS OF VOLUSIA COUNTY
INCLUDING ORMOND BEACH...DAYTONA BEACH...AND NEW SMYRNA BEACH.
THE GUSTY WINDS TO 45 TO 55 MPH...CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY.
LAT...LON 2942 8109 2916 8097 2909 8092 2908 8093
2907 8090 2879 8073 2881 8078 2885 8079
2885 8081 2879 8079 2879 8087 2880 8087
2938 8114 2942 8115 2943 8114
TIME...MOT...LOC 0453Z 180DEG 0KT 2911 8076
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 9:46 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 9, 9:46 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
946 PM EDT SUN OCT 9 2011
.DISCUSSION...
...PERIODS OF HEAVY RAIN OVERNIGHT ALONG THE COAST OF BREVARD AND
VOLUSIA COUNTIES...
...VERY HAZARDOUS MARINE CONDITIONS AND BEACH EROSION LIKELY
OCCURRING...
CURRENT-OVERNIGHT...A MID-LEVEL CIRCULATION WITH AN ASSOCIATED TIGHT
SURFACE PRESSURE GRADIENT EXISTS OFF THE BREVARD COUNTY COAST THIS
EVENING. THIS FEATURE HAS BEEN FORECAST TO MOVE SLOWLY NORTHWEST
OVER THE NEXT 24 HOURS. NASTY MARINE CONDITIONS WITH BUOY 41009 20
NAUTICAL MILES OFF THE COAST OF THE CAPE CONSISTENTLY GUSTING OVER
50 KNOTS WHERE NOW A STORM WARNING EXISTS UNTIL 5 AM. A VERY LOW
POTENTIAL EXISTS FOR A FEW LOW-TOPPED ROTATING STORMS CAPABLE OF
WATER SPOUTS OR A BRIEF TORNADO ALONG THE IMMEDIATE COAST. SOME
STRONG WINDS/GUSTS HAVE MADE IT TO THE VOLUSIA AND SPACE COASTS WITH
LIKELY DAMAGE IN TERMS OF TREES DOWN AND POSSIBLE POWER OUTAGES. A
HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT (PRESENTLY)
ACROSS COASTAL VOLUSIA...BREVARD AND INDIAN RIVER COUNTIES WHERE
SUSTAINED WINDS WILL OCCASIONALLY APPROACH 40 MPH ALONG THE
IMMEDIATE COAST WITH GUSTS TO AROUND 60 MPH EXPECTED. A WIND
ADVISORY HAS BEEN EXTENDED ACROSS A PORTION OF THE INTERIOR TO
INCLUDE INLAND VOLUSIA...SEMINOLE...ORANGE AND OSCEOLA COUNTIES
UNTIL 4 AM. HERE GUSTS OF 40 TO 45 MPH MAY BE POSSIBLE. WINDS HAVE
BEEN FORECAST TO EVENTUALLY DECREASE OVERNIGHT BUT LOW CONFIDENCE IN
SHORT TERM MODELS CURRENTLY FOR BOTH SPEED AND DIRECTION SURROUNDING
EVOLUTION OF LOW PRESSURE OFF OF THE COAST.
LARGER BLOB OF HEAVY PRECIPITATION MOVING SLOWLY ONSHORE OF NORTH
BREVARD COUNTY. RAINFALL AMOUNTS IN EXCESS OF TWO INCHES POSSIBLE
LOCALLY HERE THROUGH MIDNIGHT AT LEAST.
MAIN SHORT TERM CONCERNS OVERNIGHT CONTINUE TO REVOLVE AROUND
DEVELOPING LOW WITH ASSOCIATED TIGHT SURFACE PRESSURE
GRADIENT...LOCALLY HEAVY RAINFALL ALONG THE BREVARD-VOLUSIA
COASTS...STRONG SURFACE WINDS AND VERY HAZARDOUS MARINE CONDITIONS.
A FLOOD WATCH CONTINUES UNTIL 4 AM OVERNIGHT AND MAY HAVE TO BE
PUSHED FARTHER OUT FOR A PORTION OF EAST CENTRAL FLORIDA DEPENDING
ON PRECIPITATION TRENDS THESE NEXT SEVERAL HOURS. WILL CONTINUE HIGH
POPS BREVARD COUNTY NORTHWARD AND ALONG AND NORTH OF THE I-4
CORRIDOR OVERNIGHT. ANY ISOLATED LIGHTNING STORMS MOSTLY LIKELY
ALONG THE BREVARD AND VOLUSIA COASTS.
&&
.AVIATION...SOME THINNING OF CLOUDS NEAR KSUA/KFPR WITH DRIER AIR
ENTRAINMENT OCCURRING IN THIS AREA. FURTHER NORTH CONSIDERABLE CLOUD
COVER CONTINUES. SCATTERED TO NUMEROUS RAIN SHOWERS CONTINUE TO MOVE
INLAND FROM THE COAST NORTH OF KMLB. A VERY TIGHT PRESSURE GRADIENT
IS LOCATED KVRB NORTHWARD TO KDAB. MVFR CIGS/VSBYS INVOF
PRECIPITATION. WILL CONTINUE TO HANDLE WITH TEMPO GROUPS IN TAFS.
SCATTERED SHOWER/STORM CHANCES DURING THE DAY MON.
AN AIRPORT WEATHER WARNING CONTINUES AT KDAB UNTIL MIDNIGHT FOR
SUSTAINED WINDS 25 TO 35 KNOTS AND GUSTS TO AROUND 50 KNOTS.
&&
.MARINE...OVERNIGHT...DEVELOPING LOW PRESSURE OFF OF THE BREVARD
COUNTY COAST TONIGHT WITH VERY TIGHT PRESSURE GRADIENT ASSOCIATED.
STORM WARNING ISSUED THIS EVENING FOR ALL MARINE ZONES NORTH OF
SEBASTIAN INLET AS BUOY 41009 HAS REPEATEDLY REPORTED WIND GUSTS IN
EXCESS OF 50 KTS. THIS HAZARD RUNS THROUGH 5 AM PRESENTLY. SMALL
CRAFT ADVISORIES EXIST SOUTH OF SEBASTIAN INLET. SEAS MOST RECENTLY
UP TO 22 FEET AT BUOY 41009. LONG PERIOD SWELLS 11-12 SECONDS.
&&
.HYDROLOGY...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR SHINGLE CREEK
AT CAMPBELL DUE TO THE HEAVY RAINFALL FROM THE PAST COUPLE OF DAYS.
SOME ADDITIONAL LIGHT RAINFALL IS FORECAST OVER THE REMAINDER OF THE
NIGHT AND INTO MONDAY. THE CREEK IS EXPECTED TO CREST JUST ABOVE
FLOOD STAGE BY MONDAY EVENING. FLOOD STAGE IS 59.0 FEET FOR THE
LOCATION AT CAMPBELL WITH SURROUNDING COMMUNITIES OF GOOD SAMARITAN
VILLAGE AND SHERWOOD FOREST.
THE GAUGE SITE ABOVE LAKE HARNEY IS ALSO BEING MONITORED FOR RISES
NEAR ACTION STAGE AND PERSISTENT HEAVY RAINS WILL CAUSE THE SAINT
JOHNS SITE AT GENEVA (SEMINOLE COUNTY) TO STEADILY RISE OVER THE
NEXT FEW DAYS. CURRENT MODEL RESULTS SHOW A SLOW AND STEADY RISE TO
ACTION STAGE BUT NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 4 AM EDT MONDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-ST.
LUCIE.
HIGH SURF ADVISORY UNTIL 4 AM EDT MONDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL VOLUSIA-
INDIAN RIVER-NORTHERN BREVARD-SOUTHERN BREVARD.
WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR INLAND VOLUSIA-ORANGE-
OSCEOLA-SEMINOLE.
AM...SMALL CRAFT ADVISORY FROM 5 AM TO 8 AM EDT MONDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE.
STORM WARNING UNTIL 5 AM EDT MONDAY FOR COASTAL WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM UPDATES/AVIATION: SEDLOCK
IMPACT WEATHER/RADAR: WIMMER
RADAR: MOSES
HMT: BOWEN
COORDINATOR: KELLYHazardous weather outlook, Oct 9, 6:10 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 610 PM EDT SUN OCT 9 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 610 PM EDT SUN OCT 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... OCCASIONAL BRIEF SQUALLS WILL CONTINUE TO MOVE QUICKLY WESTWARD AT 40 MPH AND PRODUCE GUSTY WINDS 40 TO 50 MPH AND POSSIBLY A FEW LIGHTNING STRIKES...MAINLY NEAR THE COAST. SINCE THE GROUND ACROSS EAST CENTRAL FLORIDA IS WATERLOGGED FROM ALL THE HEAVY RAIN OF THE PAST TWO DAYS...WINDS OF THIS STRENGTH WILL BE CAPABLE OF BLOWING DOWN TREES...ESPECIALLY THOSE THAT ARE WEAK...OR WITH SHALLOW ROOT SYSTEMS. .TORNADO THREAT... LOW LEVEL WIND SHEAR IS FORECAST TO INCREASE AHEAD OF AN APPROACHING SURFACE LOW PRESSURE CENTER. THERE IS A LOW...BUT DISCERNIBLE THREAT FOR TORNADOES...MAINLY ALONG THE VOLUSIA AND SPACE COASTS. .FLOOD IMPACT... CONTINUED STRONG AND GUSTY ONSHORE WINDS WILL GENERATE RAIN AND SQUALLS OVER THE ATLANTIC THAT MOVE QUICKLY ACROSS THE AREA. SOME TRAINING OF ECHOES IS EXPECTED WHICH COULD PRODUCE 2 TO 4 INCHES OF RAIN OVER VOLUSIA AND BREVARD COUNTIES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING AND STANDING WATER CONDITIONS IN SOME AREAS...AND ALSO CAUSE ADDITIONAL POOR DRAINAGE FLOODING...ESPECIALLY IN LOCATIONS THAT ARE HISTORICALLY VULNERABLE TO FLOODING. .HIGH WIND IMPACT... STRONG LOW LEVEL NORTHEASTERLY WINDS WILL PRODUCE GUSTY CONDITIONS THIS EVENING...ESPECIALLY ACROSS VOLUSIA...BREVARD AND INDIAN RIVER COUNTIES WHERE A HIGH WIND WARNING IS IN EFFECT THROUGH MIDNIGHT. POWER OUTAGES AND MINOR DAMAGE WILL BE LIKELY...ESPECIALLY FROM FALLING TREES AND TREE LIMBS DUE TO THE AFOREMENTIONED WATERLOGGED CONDITIONS. A WIND ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING ALONG THE COAST ACROSS SAINT LUCIE AND MARTIN COUNTIES AND A LAKE WIND ADVISORY IS IN EFFECT OVER INTERIOR SECTIONS. .COASTAL FLOOD IMPACT... THE OCEAN WILL BE LIKE A WASHING MACHINE THROUGH TONIGHT AS GUSTY NORTHEASTERLY WINDS OVER THE ATLANTIC GENERATE HIGH SEAS AND FREQUENT LARGE BREAKING WAVES ALONG THE BEACHES AND JETTIES. A HIGH SURF ADVISORY REMAINS IN EFFECT. DUE TO THE PROLONGED NATURE OF THIS LARGE WAVE EVENT...BEACH EROSION IS EXPECTED TO BECOME SIGNIFICANT. .RIP CURRENT IMPACT... ALTHOUGH THE PRIMARY BEACH THREAT WILL BE LARGE BREAKING WAVES... DANGEROUS RIP CURRENTS OCCUR DURING LARGE WAVE EVENTS...MAINLY ALONG PIERS AND JETTIES. .MARINE THUNDERSTORM GUST IMPACT... WIDESPREAD SQUALLS WITH ISOLATED THUNDERSTORMS WILL PRODUCE WIND GUSTS BETWEEN 50 AND 60 KNOTS...MAINLY NORTH OF SEBASTIAN INLET. .WATERSPOUT IMPACT... THERE IS A LOW THREAT FOR WATERSPOUTS OVER THE ATLANTIC AND INTRACOASTAL WATERS...ESPECIALLY NORTH OF SEBASTIAN INLET. .WIND AND SEA IMPACT... EASTERLY WINDS OF 30 TO AROUND 40 KNOTS WITH FREQUENT GUSTS TO 50 KNOTS...ESPECIALLY NORTH OF SEBASTIAN INLET WILL PRODUCE VERY HAZARDOUS CONDITIONS FOR SMALL CRAFT. WAVE HEIGHTS TO AROUND 20 FEET WILL OCCUR IN THE OPEN ATLANTIC. A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS WILL DIMINISH ON MONDAY BUT SEAS WILL BE SLOW TO SUBSIDE... WHICH WILL CAUSE DANGEROUS BOATING CONDITIONS NEAR INLETS. ROUGH SURF WILL LINGER ON MONDAY AND RIP CURRENTS WILL BE A HAZARD INTO MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND REPORT MINOR DAMAGE...FLOODING...HIGH WINDS AND RAINFALL TOTALS OVER 3 INCHES. LASCODY/CRISTALDI/SEDLOCK
In the hours before
Special weather statement, Oct 9, 10:35 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 PM EDT SUN OCT 9 2011
FLZ044-045-053-144-100330-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
1035 PM EDT SUN OCT 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 1130 PM EDT.
AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
11 MILES NORTHWEST OF PAISLEY TO INTERCESSION CITY...MOVING
SOUTHWEST AT 20 MPH.
THE PRIMARY THREAT WILL BE STRONG WIND GUSTS OF 45 TO 55 MPH...WHICH
CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR
CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THIS SQUALL MOVES THROUGH.
LAT...LON 2896 8196 2897 8166 2927 8164 2921 8162
2920 8158 2906 8154 2807 8131 2808 8145
2814 8146 2814 8153 2826 8156 2826 8166
2834 8167 2835 8196
TIME...MOT...LOC 0232Z 046DEG 17KT 2911 8166 2827 8153
MOSESLocal storm report, Oct 9, 10:51 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 PM EDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
10/09/2011 M75 MPH BREVARD FL OTHER FEDERAL
USAF 54 FT WIND TOWER NUMBER 19 MEASURED A WIND GUST OF
65 KT/75 MPH.
&&
ARBSpecial weather statement, Oct 9, 11:06 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1106 PM EDT SUN OCT 9 2011 AMZ550-552-FLZ047-141-147-100430- COASTAL VOLUSIA-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE OUT TO 20 NM-NORTHERN BREVARD-SOUTHERN BREVARD- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET OUT TO 20 NM- 1106 PM EDT SUN OCT 9 2011 ...DAMAGING WINDS CONTINUE ALONG THE NORTHERN BREVARD COAST NEAR CAPE CANAVERAL... LATEST DOPPLER WEATHER RADAR AND SURFACE OBSERVATIONS INDICATE THAT THE LOW PRESSURE CENTER HAS DRIFTED NORTHWARD AND IS CURRENTLY JUST TO THE SOUTHEAST OF CAPE CANAVERAL. THE LOW IS EXPECTED TO CONTINUE TO DRIFT TO THE NORTHWEST INTO THE NORTHERN BREVARD COAST. THE BAND OF STRONG AND DAMAGING WINDS ACROSS COASTAL NORTHERN BREVARD COUNTY IS SLOWLY MOVING WESTWARD AND IS APPROACHING MAINLAND PORTIONS OF NORTHERN BREVARD COUNTY. NUMEROUS WIND TOWERS AROUND CAPE CANAVERAL CONTINUE TO REPORT GUSTS BETWEEN 60 AND 65 MPH...WITH TWO TOWERS REPORTING GUSTS TO 75 MPH. FREQUENT GUSTS OF 60 TO 70 MPH WILL CONTINUE ACROSS COCOA BEACH...PORT CANAVERAL...THE MERRITT ISLAND WILDLIFE REFUGE...AND KENNEDY SPACE CENTER THROUGH THE NEXT HOUR. WINDS WILL BE INCREASING ALONG THE MAINLAND PRIMARILY ALONG AND EAST OF US 1 NORTH OF ROCKLEDGE WHICH WILL SEE FREQUENT GUSTS UP 50 MPH...INCREASING TO 60 MPH TOWARDS MIDNIGHT. AS THIS LOW MOVES TO THE NORTHWEST...WINDS WILL INCREASE ALONG THE VOLUSIA COUNTY COAST EAST OF I-95 WITH FREQUENT GUSTS UP TO 50 MPH EXPECTED TO BEGIN OVER THE NEXT HOUR. MINOR TO MODERATE DAMAGE REPORTS HAVE BEEN RECEIVED ACROSS COASTAL NORTHERN BREVARD AND COASTAL VOLUSIA COUNTIES...AND ADDITIONAL DAMAGE WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS WITH THESE WINDS. THE EXTREMELY MOIST GROUND WILL MAKE DOWNED TREES AND POWER LINES LIKELY. THESE WIND SPEEDS WILL ALSO CAUSE DAMAGE TO ROOFS AND SMALL OBJECTS BECOMING AIRBORNE. WINDS OF THESE SPEEDS WILL CHURN UP WAVES WITHIN LOCAL MARINAS WHICH MAY CAUSE BOATS TO BECOME LOOSE FROM THEIR MOORINGS AND DAMAGE TO DOCKS AND MAY CAUSE MINOR FLOODING ALONG BEACH AND RIVER FRONT LOCATIONS. THESE WINDS WILL ALSO MAKE DRIVING ACROSS LOCAL CAUSEWAYS EXTREMELY DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. && ADDITIONAL DETAILS...INCLUDING GRAPHICS ARE AVAILABLE ONLINE AT: HTTP://WWW.SRH.NOAA.GOV/MLB/BLOG.PHP MOSES
Local storm report, Oct 9, 11:18 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1118 PM EDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM NON-TSTM WND GST 2 SSE PLAYALINDA BEACH 28.61N 80.61W
10/09/2011 M81.00 MPH BREVARD FL OTHER FEDERAL
USAF 60 FT WIND TOWER NUMBER 393 MEASURED A 70 KT/81 MPH
WIND GUST.
1020 PM NON-TSTM WND GST 3 SE PLAYALINDA BEACH 28.61N 80.60W
10/09/2011 M78.00 MPH BREVARD FL OTHER FEDERAL
USAF 60 FT WIND TOWER NUMBER 394 MEASURED A 68 KT/78 MPH
WIND GUST.
&&
ARBSpecial weather statement, Oct 10, 12:15 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1215 AM EDT MON OCT 10 2011 FLZ141-147-100530- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 1215 AM EDT MON OCT 10 2011 ...GALE CENTER NEAR CAPE CANAVERAL MOVING NORTHWEST... AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE GALE CENTER THAT HAD BROUGHT WIND GUSTS OVER 60 MPH TO PORTIONS OF THE NORTHERN BREVARD COAST HAD MOVED ONSHORE NEAR CAPE CANAVERAL. THE LOW CENTER WILL CONTINUE TO MOVE NORTHWEST THROUGH 2 AM AND A TIGHT PRESSURE GRADIENT WILL ALSO CONTINUE NORTH OF THE LOW WHERE STRONG NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 45 TO 55 MPH WILL STILL BE POSSIBLE ALONG THE BEACHES AND BARRIER ISLANDS FROM PLAYALINDA BEACH TO ORMOND BEACH. THE STRONG AND GUSTY WINDS FROM THE ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING MINOR WIND DAMAGE ALONG THE COAST...INCLUDING CAUSING UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. THESE WINDS WILL ALSO MAKE DRIVING ACROSS LOCAL CAUSEWAYS DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES MAY ALSO OCCUR WITH SHOWERS NORTH OF LOW CENTER AS THEY MOVE ONSHORE ALONG THE VOLUSIA COUNTY COAST THROUGH THE EARLY MORNING HOURS. VOLKMER
Special weather statement, Oct 10, 12:59 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1259 AM EDT MON OCT 10 2011
FLZ141-100700-
COASTAL VOLUSIA COUNTY-
1259 AM EDT MON OCT 10 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER COASTAL VOLUSIA COUNTY...
* UNTIL 300 AM EDT.
AT 1253 AM EDT...A GALE CENTER THAT HAD MOVED ONSHORE ACROSS
NORTHERN BREVARD COUNTY HAD PRODUCED A TIGHT PRESSURE GRADIENT ALONG
THE VOLUSIA COUNTY COAST. THE TIGHT PRESSURE GRADIENT WILL CAUSE
WINDS TO FURTHER INCREASE ALONG THE COAST TO 30 TO 40 MPH FROM THE
EAST WITH GUSTS TO 45 TO 55 MPH ALONG THE BEACHES THROUGH 3 AM.
THESE STRONG WINDS WILL AFFECT COASTAL SECTIONS OF VOLUSIA COUNTY
INCLUDING ORMOND BEACH...DAYTONA BEACH...AND NEW SMYRNA BEACH.
THE GUSTY WINDS TO 45 TO 55 MPH...CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY.
LAT...LON 2942 8109 2916 8097 2909 8092 2908 8093
2907 8090 2879 8073 2881 8078 2885 8079
2885 8081 2879 8079 2879 8087 2880 8087
2938 8114 2942 8115 2943 8114
TIME...MOT...LOC 0453Z 180DEG 0KT 2911 8076
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:10 PM EDT | Wind Advisory | MLB | Orange, Osceola, Seminole, Volusia | 8 hr |
| Oct 9, 8:34 PM EDT | Storm Warning | MLB | 8 hr | |
| Oct 9, 10:35 PM EDT | Special Weather Statement | MLB | Lake | 55 min |
| Oct 9, 10:59 PM EDT | Areal Flood Warning | MLB | Brevard, Volusia | 2 hr |
| Oct 10, 1:56 AM EDT | Special Weather Statement | MLB | Volusia | 109 min |
| Oct 10, 2:01 AM EDT | River Flood Warning | MLB | Seminole | 8 days |
| Oct 10, 2:33 AM EDT | River Flood Warning | MLB | Osceola | 15 hr |
| Oct 10, 2:55 PM EDT | Small Craft Advisory for Hazardous Seas | MLB | 20 hr | |
| Oct 10, 6:00 PM EDT | River Flood Warning | MLB | Osceola | 19 hr |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.